Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 55, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 10, 1997, 7:00 PM CDT for Beckham County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 7:00 PM CDT (00:00 UTC)
- Expired
- Aug 10, 1997, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 120 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 102359
FFWOKC
OKC009-110300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SUN AUG 10 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN SOUTHWESTERN OKLAHOMA
EASTERN BECKHAM
INCLUDING THE FOLLOWING LOCATIONS
ELK CITY AND SAYRE
THUNDERSTORMS HAVE PERSISTED OVER EASTERN BECKHAM COUNTY SINCE 530 PM
WITH TORRENTIAL RAINFALL. RADAR ESTIMATES SHOW BETWEEN 3 AND 4 INCHES OF
RAINFALL FROM JUST EAST OF SAYER TO JUST SOUTH OF ELK CITY.
THUNDERSTORMS CONTINUE TO REDEVELOP OVER THAT AREA...SO MORE HEAVY RAIN
IS ON THE WAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUlR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
CHURCHILLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:20 PM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 3:20 PM CDT, 3 hours 40 minutes before
FPUS3 KOKC 102016 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT SUN AUG 10 1997 THUNDERSTORMS ARE NOW DEVELOPING IN AREA OF MAXIMUM MOISTURE CONVERGENCE...ALONG A NEARLY STALLED FRONT...AND LITTLE OR NO CAP. EXPECT STORMS TO CONTINUE TO DEVELOP THROUGH THE EVENING...MAINLY ACROSS THE CENTRAL AND EASTERN ZONES. FRONT IS FORECAST BY MODELS TO BEGIN TO MOVE BACK NORTH TONIGHT AND MONDAY. OUTFLOW BOUNDARIES FROM TONIGHTS CONVECTION MAY INSTEAD REINFORCE THE FRONT AND KEEP IT ACROSS OKLAHOMA. FORECAST IS BASED ON A COMPROMISE BETWEEN KEEPING THE FRONT ACROSS OKLAHOMA AND THE POSSIBILITY THAT IT WILL MAKE SOME NORTHWARD PROGRESS BY MONDAY NIGHT. TEMPERATURE FORECASTS FOR MONDAY ARE TRICKY DUE TO UNCERTAINTY OF LOCATION OF FRONT AND POSSIBLE STORMS. HAVE AGAIN GENERALLY GONE WITH A COMPROMISE BETWEEN THE POSSIBLE EXTREMES. AS MID AND UPPER FLOW BECOMES MORE ZONAL OVER THE NEXT SEVERAL DAYS THE FRONT SHOULD EVENTUALLY DRIFT BACK NORTH AND TAKE MOST OF THE RAIN CHANCES WITH IT. HOWEVER...A FEW NORTHWESTERLY FLOW STORMS MAY OCCUR THEN. FCSTID = 23 = CMS OKC 72 90 72 92 / 50 30 30 20 HBR 71 94 71 95 / 40 30 20 20 SPS 73 95 73 95 / 30 20 10 10 GAG 68 88 68 92 / 30 30 40 20 PNC 72 88 72 90 / 40 40 40 30 DUA 73 93 73 93 / 20 20 10 10 .OKC... OK...NONE. TX...NONE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 8:10 PM CDT | Flash Flood Warning | OUN | Kiowa, Washita | 3 hr |
| Aug 10, 10:00 PM CDT | Flash Flood Warning | OUN | Beckham, Custer, Greer, Kiowa, Washita | 4 hr |
| Aug 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 36 min |
| Aug 10, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 42 min |
| Aug 10, 11:52 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| Aug 11, 1:50 AM CDT | Flash Flood Warning | OUN | Kiowa | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.